Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 72, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2010, 1:11 PM MDT for Garden County, Keith County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 1:11 PM MDT (19:11 UTC)
- Expired
- Jun 2, 2010, 2:00 PM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 1:25 PM MDT | HAIL 0.5 | Lewellen, NE | 1/2 INCH SIZED HAIL STONES COVERED THE GROUND LIKE SNOW. |
| Jun 2, 2:05 PM MDT | HAIL 0.25 | Ogallala, NE | PEA SIZE HAIL ACCOMPANIED BY VERY HEAVY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS53 KLBF 021911
SVRLBF
NEC069-101-022000-
/O.NEW.KLBF.SV.W.0072.100602T1911Z-100602T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
111 PM MDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
WESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 200 PM MDT
* AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEWELLEN...OR 13 MILES SOUTHEAST OF OSHKOSH...AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
OGALLALA...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...EAGLE GULCH
CAMPGROUND...OTTER CREEK CAMPGROUND...LAKE VIEW CAMPGROUND...
LEMOYNE...HIGHWAY 26 MILE MARKER 130...HIGHWAY 26 MILE MARKER
140...HIGHWAY 61 MILE MARKER 100 AND KINGSLEY DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR KINGSLEY DAM...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE.
&&
LAT...LON 4144 10217 4141 10198 4139 10197 4139 10189
4134 10159 4106 10171 4120 10206 4122 10206
4121 10210 4127 10226
TIME...MOT...LOC 1909Z 292DEG 20KT 4132 10209
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ3 follow-up statements
561
WWUS53 KLBF 021920
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT WED JUN 2 2010
NEC069-101-022000-
/O.CON.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
GARDEN NE-KEITH NE-
120 PM MDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
AND SOUTHEASTERN GARDEN COUNTIES UNTIL 200 PM MDT...
AT 119 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...OR 17 MILES NORTH OF BIG
SPRINGS...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...EAGLE GULCH CAMPGROUND...OTTER CREEK CAMPGROUND...LAKE
VIEW CAMPGROUND...LEMOYNE...HIGHWAY 26 MILE MARKER 130...HIGHWAY 26
MILE MARKER 140...HIGHWAY 61 MILE MARKER 100 AND KINGSLEY DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4144 10217 4141 10198 4139 10197 4139 10189
4134 10159 4106 10171 4120 10206 4122 10206
4121 10210 4127 10226
TIME...MOT...LOC 1919Z 292DEG 20KT 4130 10202
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ209
WWUS53 KLBF 021931
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 PM CDT WED JUN 2 2010
NEC069-021940-
/O.CAN.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
GARDEN NE-
131 PM MDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GARDEN COUNTY.
LAT...LON 4138 10205 4139 10204 4139 10189 4134 10159
4106 10171 4120 10206 4131 10205
TIME...MOT...LOC 1930Z 298DEG 19KT 4126 10195
$$
NEC101-022000-
/O.CON.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
KEITH NE-
131 PM MDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
COUNTY UNTIL 200 PM MDT...
AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAGLE GULCH CAMPGROUND...OR 15 MILES NORTH OF BIG SPRINGS...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...OTTER CREEK CAMPGROUND...LAKE VIEW CAMPGROUND...
LEMOYNE...HIGHWAY 26 MILE MARKER 140...KINGSLEY DAM AND HIGHWAY 61
MILE MARKER 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4138 10205 4139 10204 4139 10189 4134 10159
4106 10171 4120 10206 4131 10205
TIME...MOT...LOC 1930Z 298DEG 19KT 4126 10195
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZ885
WWUS53 KLBF 021943
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT WED JUN 2 2010
NEC101-022000-
/O.CON.KLBF.SV.W.0072.000000T0000Z-100602T2000Z/
KEITH NE-
143 PM MDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KEITH
COUNTY UNTIL 200 PM MDT...
AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE
VIEW CAMPGROUND...OR 10 MILES NORTHWEST OF OGALLALA...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OGALLALA...LEMOYNE...HIGHWAY 26 MILE MARKER 140...HIGHWAY 61 MILE
MARKER 100 AND KINGSLEY DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4131 10205 4139 10189 4134 10159 4106 10171
4120 10206
TIME...MOT...LOC 1943Z 301DEG 19KT 4122 10186
WIND...HAIL 60MPH 1.00IN
$$
SCHULTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:30 AM MDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jun 2, 2:30 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CDT WED JUN 2 2010 .SYNOPSIS... SURFACE FRONT WELL TO THE SOUTH THIS MORNING...STRETCHED FROM SW KS TO A CENTRAL IA LOW. SURFACE HIGH PRESSURE CENTERED OVER THE DAKOTAS. MID LEVEL FLOW IS IN THE MIDDLE OF TRANSITIONING FROM ZONAL TO NW FLOW. MID LEVEL SHORT WAVE MOVED ACROSS THE STATE OVERNIGHT...AND NOW IS INTO EASTERN NEB. SECONDARY WEAKER WAVE PRODUCING SOME LIGHT SHOWERS MOVING ALONG THE CENTRAL NEB/S DAKOTA BORDER. && .DISCUSSION... TODAY...DEPARTING SHORT WAVE WILL BRING A BRIEF END TO SHOWERS LATER THIS MORNING. HOWEVER...AS THE NEXT WAVE...ALREADY REACHING THE CENTRAL ROCKIES...WILL BE PUSHING INTO THE PANHANDLE BY MID AFTERNOON. MARGINAL MOISTURE...DEW PTS IN THE MID TO UPPER 50S...WILL RETURN THIS AFTN AHEAD OF NEXTS WAVE. THEN AS THE WAVE PUSHES ACROSS THE AREA...A BAND OF INSTABILITY IS EXPECTED TO DEVELOP...WITH CAPE VALUES APPROACHING 800 J/KG...AND LIMITED AMOUNT...LESS THAN 100 J/KG...OF CIN. SHOULD BE ABLE TO GET SOME ISOLATED SHOWERS TO DEVELOP IN THE AFTN...FIRST ACROSS THE HIGHER TERRAIN IN THE PANHANDLE. THE ACTIVE WILL THEN MOVE EAST ONTO THE PLAINS DURING THE LATE AFTN HOURS...CONTINUING OVERNIGHT. THURSDAY THE ELONGATED SURF HIGH WILL SHIFT SOUTH INTO THE MISSOURI RVR VALLEY AND TURN WINDS TO THE SOUTH. THIS WILL RETURN MORE MOISTURE...DEW PTS IN THE LOWER 60S...DURING THE DAY ON THURS. NEXT TROF TO PUSH ACROSS THE AREA THURS AFTN. CAP TO SUPRESS ACTIVITY FOR PART OF THE DAYTIME. BY MID AFTN CAP WILL BEGIN TO WEAKEN AS HIGHS PUSH INTO THE 80S. SPC HAS MOST OF THE AREA IN A SLIGHT RISK FOR SVR STORMS. LOCATION OF SVR STORMS WILL DEPEND ON HOW FAR EAST THE TROUGH MAKES IT BY PEAK HEAT. GFS IS A LITTLE FURTHER EAST THAN THE NAM...AND BLENDED FOR A FIRST GUESS. THURSDAY NIGHT THE SYSTEM WILL CONTINUE ACROSS THE STATE WITH A CONTINUED CHANCE FOR STORMS. FRIDAY INTO NEXT WEEK WILL CONTINUE TO BE ACTIVE. MAIN FRONT TO MEANDER JUST TO THE SOUTH OF THE CWA...WITH A CONTINUED TRAIN OF SHORT WAVES TO RIDE IN WESTERLY/NORTHWESTERLY FLOW. EACH PASSING WAVE WILL BRING THE CHANCE FOR SHOWERS OR THUNDERSTORMS NEARLY EVERYDAY...ESPECIALLY IF TIMING IS IN THE AFTN OR EVENING. TIMING WILL BE KEY TO POTENTIALLY SEVERE WEATHER...AND WILL BE ANALYZED IN MORE DETAIL AS THE DAYS APPROACH. TEMPERATURES REMAIN SEASONAL WITH FLUCTUATIONS UP AND DOWN FROM THE LOWER/MID 70S TO THE LOWER/MID 80S...WARMEST IN THE SOUTHWEST. && .AVIATION... SCATTERED LIGHT RAINSHOWERS WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA EARLY THIS MORNING. SOME MVFR CONDITIONS CIGS WILL CONTINUE OVER SOUTHWEST NEBRASKA EARLY. VFR CONDITIONS TODAY WITH ISOLATED THUNDERSTORMS MOVING OFF BOUNDARY TO THE WEST LATE THIS AFTERNOON AND EARLY EVENING. CONFIDENCE NOT HIGH SO WILL LEAVE TRW OUT OF FORECAST THIS EVENING AT BOTH KLBF AND KVTN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...POWER
Hazardous weather outlook, Jun 2, 4:15 AM MDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 AM CDT WED JUN 2 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-031015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 515 AM CDT WED JUN 2 2010 /415 AM MDT WED JUN 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER WESTERN NEBRASKA THIS AFTERNOON AND EVENING...GENERALLY WEST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT THURSDAY AFTERNOON AND EVENING OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...EAST OF A LINE FROM MERRIMAN TO CHAPPELL. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. WESTERLY FLOW ALOFT WILL KEEP THUNDERSTORMS IN THE FORECAST FOR WESTERN AND NORTH CENTRAL NEBRASKA EACH DAY THROUGH THE COMING WEEKEND. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Special weather statement, Jun 2, 12:56 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 156 PM CDT WED JUN 2 2010 NEZ022-057-021930- GARDEN NE-KEITH NE- 1256 PM MDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 130 PM MDT... AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...OR 8 MILES EAST OF OSHKOSH...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LEWELLEN AROUND 105 PM MDT. ASH HOLLOW STATE HISTORICAL PARK AROUND 110 PM MDT. WINDLASS HILL AROUND 120 PM MDT. CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 125 PM MDT. HIGHWAY 26 MILE MARKER 130 AROUND 130 PM MDT. SCHULTZ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:20 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 25 min |
| Jun 1, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 45 min |
| Jun 1, 7:21 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jun 1, 9:06 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
| Jun 1, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 51 min |
| Jun 1, 9:44 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Jun 1, 10:00 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 60 min |
| Jun 1, 10:13 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 47 min |
| Jun 1, 10:46 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 44 min |
| Jun 2, 2:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.